Anyone experiencing cardiac symptoms on requip or pramipexol

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
MaryAnneW
Posts: 9
Joined: Tue Jul 14, 2015 6:56 am

Anyone experiencing cardiac symptoms on requip or pramipexol

Postby MaryAnneW » Tue Aug 11, 2015 9:50 am

While still on requip in June I started having shortness of breath at times and now on pramipexole still having it. I did have afib in the past that was corrected before having RLS. I go to a new dr, a neurologist, on 26th. Did see a cardiologist and go back for a followup on a stress test I just had. Wondering if the doctors will say its the medication.

Orrel
Posts: 101
Joined: Sun Jun 15, 2014 12:23 am

Re: Anyone experiencing cardiac symptoms on requip or pramip

Postby Orrel » Tue Aug 11, 2015 12:55 pm

Last Nov. some "rls expert neurologist" had me on .5 mg of pram and 2 mg.
of the Neupro patch. To make a long story short, I ended up in the hospital
emergency room on Dec. 19 with ventricular tachycardia (at least 230 beats a minutes)
I came home with an implanted defibrillator. I asked my cardio if all the
dopamine I was on could have been a contributing factor. He said he couldn't
rule it out and encouraged me to get off at least the patch. I had been on pram
for several years without any obvious cardiac problems. The patch was added in late November
as a way of dealing with the severely augmenting pram with a plan to eventually eliminating
the pram. But it had not been eliminated at the time of my cardiac incident, hence all the DA in me.
But I eventually augmented on the patch as well and am now off all dopamine agonists.
I write this not to scare you but to encourage you to have a serious conversation with a
cardiologist about whether there is any connection between your shortness of breath and
the fact that you are taking a dopamine agonist.

ViewsAskew
Moderator
Posts: 15739
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Anyone experiencing cardiac symptoms on requip or pramip

Postby ViewsAskew » Wed Aug 12, 2015 4:17 am

Shortness of breath is a listed side effect.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Bjorn
Posts: 46
Joined: Thu Aug 02, 2007 2:18 am

Re: Anyone experiencing cardiac symptoms on requip or pramip

Postby Bjorn » Sat Aug 29, 2015 10:33 pm

After reading this post I wonder if I didn't have some cardiac effects from pramipexole. Maybe I still do.

My dose had increased to 1mg every night around 2004 or so and I'd noticed in my annual physical reports that my resting heart rate had increased into the 90's over several years. Since the "normal" heart rate is supposed to be 60-100 my doc dismissed it. But I kept seeing articles here and there that stated that a HR in the 90s really isn't so good for you. I expressed my concerns to my doc and I'm now taking atenolol which immediately dropped me down to the 70s. The only side effect I had is that it greatly decreased my migraine headaches which really was a life changer. So hurray for the atenolol!

Recently I was able to cut my pramipexole dose in half after a 6 day attempt to stop taking it completely. I think they call this a drug "holiday" (ha ha).

MaryAnneW
Posts: 9
Joined: Tue Jul 14, 2015 6:56 am

Re: Anyone experiencing cardiac symptoms on requip or pramip

Postby MaryAnneW » Fri Sep 04, 2015 9:52 am

Yes I am now on atenolol for extra beats from my cardiologist. I have a past history of afib. I did go see a neurologist last week that was recommended from this site. He was great explaining all about RLS and medication treatments. He changed me to extended release 1.5 mg and .5 at night. It is working so far. My ferritan was 6.3 which my primary never tested me for.

ViewsAskew
Moderator
Posts: 15739
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Anyone experiencing cardiac symptoms on requip or pramip

Postby ViewsAskew » Sat Sep 05, 2015 4:14 am

Sounds like your new doctor is doing a great job. That is good to hear.

Hmmm - serum ferritin usually doesn't have a decimal point - it's usually a whole number, such as 18 or 156.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 2 guests